Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 24, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 29, 2004, 4:35 PM CDT for McIntosh County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2004, 4:35 PM CDT (21:35 UTC)
- Expired
- May 29, 2004, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 115 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 292135 SVRBIS NDC051-292230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 435 PM CDT SAT MAY 29 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 530 PM CDT * AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VENTURIA...OR ABOUT 78 MILES SOUTHWEST OF JAMESTOWN...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VENTURIA AROUND 445 PM CDT ASHLEY AROUND 450 PM CDT WISHEK AROUND 530 PM CDT LAT...LON 4596 9983 4596 9924 4627 9919 4627 9984 $$ WAA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:40 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 29, 11:40 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1140 AM CDT SAT MAY 29 2004 UPDATED SHORT TERM DISCUSSION .SHORT TERM... 15Z SURFACE ANALYSIS INDICATEDS HIGH DEWPOINTS CONFINED TO SERN PORTION OF CWA. ETA AND NGM FOCUS HEAVY RAIN EAST OF CWA THROUGH SUNDAY NIGHT...WITH GENERALLY LESS THAN ONE HAFL INCH EXPECTED ACROSS ERN PORTIONS OF CWA. NEW ETA40 CAPE VALUES LOW WITH MAX VALUES SOUTH AND EAST OF CWA. WITH THIS IN MIND WILL CANCEL FLOOD WATCH FOR ENTIRE CWA. CAN HANDLE POSSIBILITY OF HEAVY RAIN WITH URBAN/SMALL STREAM ADVISORIES. HAV DISCOUNTED GFS EARLY ON AS CONTAMINATED WITH CONVECTIVE FEEDBACK. .LONG TERM... TUESDAY THROUGH FRIDAY NIGHT...AFTER MORE SHOWERS ON TUESDAY...MID LEVEL LOW MOVES EAST AND SOME RIDGING JUST TO OUR WEST WILL PLACE US IN A ZONAL TO NORTHWEST FLOW. WEAK SURFACE HIGH PRESSURE BUILDS IN THROUGH WEDNESDAY NIGHT...DRYING THINGS OUT. THURSDAY THROUGH FRIDAY...INSTABILITY INCREASES...AND SHOWALTERS RANGE ANYWHERE FROM 0 TO -5...MAINLY IN THE SOUTH. LOW PRESSURE IN THE NORTHERN ROCKIES SETS UP A RETURN FLOW WITH WARM AIR ADVECTION AND MOISTURE INCREASE. SEEMS TO BE A SET UP FOR SOME CONVECTION THURSDAY AND FRIDAY...BUT I DIDNT SEE ANY CLEAR TRIGGERS. SURROUNDING OFFICE KEPT DRY...SO I FOLLOWED SUIT...WITH IT BEING FAR OUT ENOUGH TO WAIT FOR ANOTHER MODEL RUN. I DID BUMP TEMPERATURES UP ON THESE DAYS...HOWEVER. SATURDAY...THE 00Z GFS STARTS TO BRING ANOTHER 500 MB LOW EASTWARD ACROSS CANADA...ONCE AGAIN SETTING US IN A SOUTHWEST FLOW PATTERN. WILL MORE THAN LIKELY ADD POPS TO DAY 7 (SATURDAY)...AT LEAST FOR WESTERN COUNTIES. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH CANCELED ENTIRE CWA... && WAA
Hazardous weather outlook, May 29, 5:45 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 545 AM CDT SAT MAY 29 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301045- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 545 AM CDT SAT MAY 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THESE STORMS COULD BE SEVERE...WITH HEAVY RAIN AND LARGE HAIL. A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHERN AND EASTERN COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SHULZ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:41 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 64 min |
| May 28, 10:11 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 59 min |
| May 29, 12:33 AM CDT | Flash Flood Warning | BIS | McKenzie | 3 hr |
| May 29, 4:35 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 40 min |
| May 29, 4:40 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 35 min |
| May 29, 5:22 AM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 38 min |
| May 29, 4:23 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 52 min |
| May 29, 5:05 PM CDT | Tornado Warning | BIS | McIntosh | 25 min |
| May 29, 5:26 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 64 min |
| May 29, 5:34 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 56 min |
| May 29, 6:19 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.